Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fat in Shoulder blades?
Apr 25, 2005

after 8 years on crix azt epivir norvir + lipitor my doc switched me to norvir truvada rayataz lipitor due to high Cholesterol (225 while on lipitor , tcells in the 1000s, undetectable).

Now Cholesterol is down to 170 after 4 months but i am geting 2 large fat bumps near the Shoulder blades. Not a Buffalo hump in the center. My doc thinks this is strange since the new meds should be better than the old ones for lipodystrophy. Could switching have caused this? they are getting huge and embarassing. should i switch back, have surgery, try new combo?

Response from Dr. Henry

It sounds like those lumps could be due to lipomas which are benign but often annoying fatty tumors. Your new regimen should be better in general for fat-related issues. The natural history of lipomas can be variable in both HIV+ and - persons so it can be difficult to link a cause and effect in many patients. I have had some patients develop lipomas which then stabilized or decreased in size without any particular intervention. The science of fat is still in its relative infancy so our understanding of why lipomas occur and what to do about them is limited. For large lipomas I have referred to surgery. I would not be confident that switching back to your prior regimen would clearly help. KH



Previous
eyesight problem
Next
Abdominal pain with Viread/Reyataz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement